Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 6:29 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2015, 6:29 PM CDT (23:29 UTC)
- Expired
- Oct 7, 2015, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crane County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS54 KMAF 072329
SVRMAF
TXC103-371-389-475-080030-
/O.NEW.KMAF.SV.W.0253.151007T2329Z-151008T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT WED OCT 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WARD COUNTY IN WESTERN TEXAS...
NORTHWESTERN CRANE COUNTY IN WESTERN TEXAS...
EAST CENTRAL REEVES COUNTY IN SOUTHWESTERN TEXAS...
NORTH CENTRAL PECOS COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 730 PM CDT
* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ROYALTY...OR 19 MILES SOUTH OF MONAHANS...MOVING NORTHEAST AT 25
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MONAHANS...WICKETT...PYOTE...COYANOSA...MONAHANS SAND HILLS STATE
PARK...TUBBS CORNER...ROYALTY...MONAHANS SANDHILLS STATE PARK...ROY
HURD MEMORIAL AIRPORT...IMPERIAL...CORDONA LAKE...THORNTONVILLE...
GRANDFALLS AND IMPERIAL RESERVOIR.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 64 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3165 10287 3165 10274 3127 10250 3118 10303
3146 10330
TIME...MOT...LOC 2329Z 246DEG 20KT 3131 10296
HAIL...1.00IN
WIND...70MPH
$$
291 follow-up statement
187
WWUS54 KMAF 080000
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT WED OCT 7 2015
TXC371-389-080010-
/O.CAN.KMAF.SV.W.0253.000000T0000Z-151008T0030Z/
REEVES TX-PECOS TX-
700 PM CDT WED OCT 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REEVES AND NORTH
CENTRAL PECOS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3165 10287 3165 10274 3127 10250 3126 10259
3133 10268 3131 10272 3128 10274 3129 10277
3127 10282 3134 10291 3136 10299 3138 10302
3138 10306 3136 10307 3136 10312 3150 10320
TIME...MOT...LOC 0000Z 246DEG 20KT 3138 10278
$$
TXC103-475-080030-
/O.CON.KMAF.SV.W.0253.000000T0000Z-151008T0030Z/
WARD TX-CRANE TX-
700 PM CDT WED OCT 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN WARD AND NORTHWESTERN CRANE COUNTIES...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROYALTY...OR
15 MILES SOUTHEAST OF MONAHANS...MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MONAHANS...WICKETT...PYOTE...MONAHANS SANDHILLS STATE PARK...MONAHANS
SAND HILLS STATE PARK...ROY HURD MEMORIAL AIRPORT...CORDONA LAKE...
TUBBS CORNER...ROYALTY...THORNTONVILLE AND GRANDFALLS.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 65 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3165 10287 3165 10274 3127 10250 3126 10259
3133 10268 3131 10272 3128 10274 3129 10277
3127 10282 3134 10291 3136 10299 3138 10302
3138 10306 3136 10307 3136 10312 3150 10320
TIME...MOT...LOC 0000Z 246DEG 20KT 3138 10278
HAIL...1.00IN
WIND...70MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:49 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 7, 2:49 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015
.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.
An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.
Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.
Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 79 63 79 / 20 60 60 60
CARLSBAD NM 59 68 57 72 / 80 70 60 60
DRYDEN TX 70 78 67 82 / 40 80 80 60
FORT STOCKTON TX 63 74 61 77 / 70 80 80 60
GUADALUPE PASS TX 55 63 52 66 / 80 70 60 60
HOBBS NM 59 69 57 73 / 80 80 60 60
MARFA TX 55 71 55 71 / 80 80 70 60
MIDLAND INTL AIRPORT TX 64 75 62 78 / 50 70 70 60
ODESSA TX 63 73 62 77 / 50 70 70 60
WINK TX 64 73 63 78 / 80 80 70 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
44/27Hazardous weather outlook, Oct 7, 2:23 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED OCT 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT... THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP... ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 7, 5:10 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 PM CDT WED OCT 7 2015 TXZ057-058-072300- REEVES COUNTY AND UPPER TRANS PECOS TX- VAN HORN AND HIGHWAY 54 CORRIDOR TX- 510 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 600 PM CDT... AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES WEST OF TOYAH...OR 37 MILES WEST OF PECOS...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CULBERSON AND WEST CENTRAL REEVES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3122 10407 3135 10433 3185 10411 3159 10364 TIME...MOT...LOC 2210Z 217DEG 26KT 3138 10414 29
Special weather statement, Oct 7, 5:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT WED OCT 7 2015
TXZ079>081-072300-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
515 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...
AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF LAJITAS...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAJITAS AND BARTON WARNOCK ENVIRONMENTAL EDUCATIONAL CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 2927 10379 2927 10383 2928 10384 2928 10392
2930 10393 2930 10397 2931 10403 2934 10406
2965 10387 2939 10356 2925 10377
TIME...MOT...LOC 2215Z 227DEG 17KT 2929 10394
29Special weather statement, Oct 7, 5:48 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT WED OCT 7 2015
TXZ058-067-075-072330-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-PECOS TX-
548 PM CDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WARD...SOUTHWESTERN CRANE...
SOUTHEASTERN REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 630 PM
CDT...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
B F GOODRICH TESTING TRACK...OR 21 MILES SOUTHEAST OF PECOS...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PECOS...WICKETT...PYOTE...TOYAH LAKE...COYANOSA...ROYALTY...B F
GOODRICH TESTING TRACK...IMPERIAL...PECOS MUNICIPAL AIRPORT...
THORNTONVILLE...GRANDFALLS...BARSTOW AND IMPERIAL RESERVOIR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 228 AND 234.
INTERSTATE 20 BETWEEN MILE MARKERS 43 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3165 10311 3165 10298 3139 10276 3130 10277
3128 10275 3131 10270 3119 10260 3091 10337
3125 10371
TIME...MOT...LOC 2248Z 250DEG 28KT 3123 10321
29Special weather statement, Oct 7, 5:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT WED OCT 7 2015 TXZ058-059-067-072345- REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-LOVING TX- 557 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARD...SOUTH CENTRAL LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT... AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF TOYAH...OR 21 MILES SOUTHWEST OF MENTONE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MENTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3137 10391 3154 10404 3185 10365 3151 10337 TIME...MOT...LOC 2257Z 246DEG 20KT 3151 10388 29
Special weather statement, Oct 7, 6:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT WED OCT 7 2015 NMZ027-028-TXZ058-258-072345- GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM- GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX- 602 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH CENTRAL CULBERSON COUNTIES UNTIL 645 PM CDT/545 PM MDT/... AT 602 PM CDT/502 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF CARLSBAD CAVERNS NATIONAL PARK...OR 18 MILES EAST OF PINE SPRINGS...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITES CITY...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM MDT/ FOR SOUTHEASTERN NEW MEXICO AND SOUTHWESTERN TEXAS. LAT...LON 3192 10437 3191 10458 3232 10473 3235 10437 TIME...MOT...LOC 2302Z 175DEG 21KT 3198 10452 AHASIC
Local storm report, Oct 7, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT WED OCT 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 N COYANOSA 31.27N 103.07W
10/07/2015 M72 MPH PECOS TX MESONET
FROM THE WEST TEXAS MESONET
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:23 PM CDT | Special Weather Statement | MAF | Jeff Davis | 37 min |
| Oct 6, 8:17 PM CDT | River Flood Warning | MAF | Presidio | 22 hr |
| Oct 7, 3:23 PM CDT | Special Weather Statement | MAF | Jeff Davis | 67 min |
| Oct 7, 4:11 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 49 min |
| Oct 7, 4:22 PM CDT | Special Weather Statement | MAF | Culberson | 53 min |
| Oct 7, 4:54 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Oct 7, 5:09 PM CDT | Special Weather Statement | MAF | Culberson | 51 min |
| Oct 7, 5:10 PM CDT | Special Weather Statement | MAF | Reeves | 50 min |
| Oct 7, 5:15 PM CDT | Special Weather Statement | MAF | 45 min | |
| Oct 7, 5:48 PM CDT | Special Weather Statement | MAF | Ward | 42 min |
| Oct 7, 5:57 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| Oct 7, 6:37 PM CDT | Special Weather Statement | MAF | 53 min | |
| Oct 7, 6:45 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| Oct 7, 6:58 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.